Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 94, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 1, 2025, 8:59 PM CDT for Val Verde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2025, 8:59 PM CDT (01:59 UTC)
- Expired
- Aug 2, 2025, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 98 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:59 PM CDT | FLASH FLOOD | Devils River State Natu, TX | Texas Parks and Wildlife Emergency Management reports Dolan Creek Road is impassable in some spots due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 2820 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285
WGUS54 KEWX 020159
FFWEWX
TXC465-020500-
/O.NEW.KEWX.FF.W.0094.250802T0159Z-250802T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
859 PM CDT Fri Aug 1 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
East Central Val Verde County in south central Texas...
* Until midnight CDT tonight.
* At 859 PM CDT, Texas Parks and Wildlife Emergency Management
reported flooding of Dolan Creek Road in Devils River State
Natural Area Del Notre. Between 1 and 3 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Devils River State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it is
harder to recognize the dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2989 10096 2987 10100 2990 10101 2999 10098
2998 10092
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 6:42 PM CDT, 2 hours 17 minutes earlier. Its key messages:
- Showers and storms with locally heavy rainfall and gusty winds possible today and again on Saturday.
- Temperatures remain near seasonal levels for early August.
Area forecast discussion, Aug 1, 6:42 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 642 PM CDT Fri Aug 1 2025 ...New AVIATION... .KEY MESSAGES... - Showers and storms with locally heavy rainfall and gusty winds possible today and again on Saturday. - Temperatures remain near seasonal levels for early August. && .SHORT TERM... (This afternoon through Saturday) Issued at 1139 AM CDT Fri Aug 1 2025 A 500mb ridge remains centered over the border of southern Arizona/New Mexico and northern Mexico early this afternoon. Around this high, a mid-level shortwave will slide south along with a weak surface frontal boundary acting as a focus for shower and thunderstorm development. Latest visible satellite imagery does show some patchy cumulus starting to bubble up over the Hill Country. This should result in showers and storms developing by mid-afternoon, sliding west-southwest in conjunction with mid-level steering flow out of the east-northeast. WPC has placed the Hill Country and northern I-35 Corridor in a Marginal risk (level 1 of 4) for excessive rainfall today, followed by similar locations, including the Coastal Plains on Saturday. At this point, the setup for Saturday looks more impressive than the one for today, with increased moisture noted throughout the atmosphere for Saturday on model forecast soundings. The 12Z HREF has been rather bullish on heavy rainfall probabilities for Saturday afternoon with a few spots possibly picking up a quick 1-2 inches of rainfall. Despite the increased rain chances, the flash flooding risk looks to be low at this time. The HREF grand ensemble does show a 50-70% chance within a 25 mile radius for greater than 1 inch of rainfall over the 24 hour period ending Saturday evening, so there is the potential for locally heavy rainfall. Besides the rain, the other thing to mention is the heat. Hot and humid conditions are expected both today and Saturday, with heat indices approaching the 100-107 range, close to heat advisory criteria for all but the Rio Grande Plains. Despite the fact that this kind of heat is more typical for late July and early August, our typically hottest stretch of the year, climatologically is the first and second week of August. It's important to practice heat safety and take proper precautions if you plan to spend extended time outdoors today and Saturday. && .LONG TERM... (Saturday night through Thursday) Issued at 1139 AM CDT Fri Aug 1 2025 On Sunday, the 500mb ridge attempts to push a bit further east and bring drier weather to our region, however, some of the more recent guidance from global models indicates this ridge will remain a bit further west, opening the door for continued shower and storm chances, primarily over the Coastal Plains. The GFS has been the most aggressive, showing yet another complex of storms organizing to our north and pushing south into the Hill Country and Edwards Plateau region Sunday night. At this distance, it looks as if it should weaken considerably before making it into our CWA, but something to keep an eye on. Low end PoPs were kept in place to account for this possibility. Beyond Monday, hot and dry conditions look to rule the long term period as ridging shifts a bit further east into north Texas. Temperatures in the upper 90s to around 100 each day with heat indices in the 100-105 range are typical for the first week or two of August. && .AVIATION... (00Z TAFS) Issued at 642 PM CDT Fri Aug 1 2025 Isolated SHRA/TSRA activity ongoing early this evening across the Hill Country and Central Texas is forecast to gradually dissipate after sunset. Otherwise, VFR conditions through the night and into the morning on Saturday. Another round of isolated to scattered SHRA/TSRA activity is forecast Saturday afternoon and early evening, this time positioned slightly farther south that today. We have included PROB30 TSRA in the TAFs after 20Z Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 98 77 99 / 20 40 20 20 Austin Bergstrom Intl Airport 77 97 76 98 / 20 40 20 20 New Braunfels Muni Airport 75 98 75 99 / 20 40 20 20 Burnet Muni Airport 75 94 74 96 / 20 30 10 20 Del Rio Intl Airport 79 101 79 103 / 10 10 0 0 Georgetown Muni Airport 76 96 75 97 / 30 40 20 20 Hondo Muni Airport 75 98 76 100 / 10 30 10 10 San Marcos Muni Airport 75 98 75 99 / 20 40 20 20 La Grange - Fayette Regional 75 96 76 97 / 20 50 30 30 San Antonio Intl Airport 78 98 78 99 / 10 40 20 10 Stinson Muni Airport 77 101 77 101 / 10 40 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...MMM Long-Term...MMM Aviation...76
In the hours before
Special weather statement, Aug 1, 3:15 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
315 PM CDT Fri Aug 1 2025
TXZ172-173-012100-
Williamson TX-Burnet TX-
315 PM CDT Fri Aug 1 2025
...Strong thunderstorms will impact portions of northwestern
Williamson and central Burnet Counties through 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Harker Heights to near
Longhorn Cavern State Park. Movement was southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Bertram, Buchanan Dam, Granite
Shoals, Jarrell, Florence, Highland Haven, Inks Lake State Park,
Oatmeal, Briggs, Mahomet, Longhorn Cavern State Park, Joppa, Andice,
and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9783 3087 9764 3077 9762 3058 9841
3060 9840 3068 9843 3068 9840 3070 9842
3074 9837 3076 9841 3096 9786
TIME...MOT...LOC 2014Z 042DEG 9KT 3096 9772 3070 9832
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Aug 1, 4:44 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
444 PM CDT Fri Aug 1 2025
TXZ189-190-012230-
Blanco TX-Kendall TX-
444 PM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of southwestern Blanco
and northeastern Kendall Counties through 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Payton, or near Blanco, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blanco, Payton, Flugrath, Kendalia, and Twin Sisters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3014 9826 3004 9830 2999 9835 2996 9854
3018 9855
TIME...MOT...LOC 2143Z 092DEG 11KT 3006 9835
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Aug 1, 5:44 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
544 PM CDT Fri Aug 1 2025
TXZ173-012330-
Williamson TX-
544 PM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of southeastern
Williamson County through 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thrall, or 7 miles east of Taylor, moving southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taylor, Hutto, Thorndale, Thrall, Granger Dam, Coupland, Rices
Crossing, Laneport, Hoxie, Beyarsville, Waterloo, Hare, Noack, and
Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 9727 3058 9720 3042 9736 3042 9738
3044 9740 3044 9742 3046 9743 3046 9745
3059 9756 3075 9730
TIME...MOT...LOC 2244Z 058DEG 5KT 3060 9730
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Aug 1, 6:15 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
615 PM CDT Fri Aug 1 2025
TXZ184-185-020000-
Edwards TX-Real TX-
615 PM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of northeastern Edwards
and northwestern Real Counties through 700 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rocksprings, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocksprings and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3027 9986 3004 9975 2987 10031 3014 10045
TIME...MOT...LOC 2315Z 078DEG 12KT 3004 10012
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOLocal storm report, Aug 1, 6:50 PM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
650 PM CDT Fri Aug 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg Thrall 30.59N 97.30W
08/01/2025 Williamson TX Emergency Mngr
Power lines and trees down on Lydia Lane.
&&
JRSpecial weather statement, Aug 1, 7:12 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
712 PM CDT Fri Aug 1 2025
TXZ191-192-020100-
Hays TX-Travis TX-
712 PM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of central Hays and
southwestern Travis Counties through 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shady Hollow, or over Tanglewood Forest, moving southwest at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Buda, Dripping Springs, Wimberley, Tanglewood Forest,
Woodcreek, Bear Creek, Onion Creek, Barton Creek, Driftwood, Shady
Hollow, Manchaca, Mountain City, Sunset Valley, San Leanna, Hays,
Mount Gainor, Hays City, and Lost Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 9787 3025 9777 3016 9774 2992 9804
3012 9822
TIME...MOT...LOC 0012Z 052DEG 20KT 3019 9788
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:12 PM CDT | Special Weather Statement | EWX | Hays | 48 min |
| Aug 1, 7:27 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 4 hr |
| Aug 1, 7:39 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| Aug 2, 12:47 PM CDT | Special Weather Statement | EWX | Burnet | 43 min |
| Aug 2, 1:41 PM CDT | Special Weather Statement | EWX | Williamson | 34 min |
| Aug 2, 1:57 PM CDT | Special Weather Statement | EWX | Edwards | 33 min |
| Aug 2, 2:34 PM CDT | Special Weather Statement | EWX | Blanco | 26 min |
| Aug 2, 3:03 PM CDT | Special Weather Statement | EWX | Lee | 27 min |
| Aug 2, 3:16 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
| Aug 2, 4:00 PM CDT | River Flood Warning | EWX | Kerr | 3 hr |
| Aug 2, 4:07 PM CDT | Areal Flood Advisory | EWX | Bandera, Real | 3 hr |
| Aug 2, 4:14 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
| Aug 2, 4:50 PM CDT | Special Weather Statement | EWX | Fayette | 25 min |
| Aug 2, 5:03 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Aug 2, 5:09 PM CDT | Special Weather Statement | EWX | Bexar, Medina | 51 min |
| Aug 2, 5:24 PM CDT | Special Weather Statement | EWX | Gonzales | 51 min |
| Aug 2, 6:08 PM CDT | Special Weather Statement | EWX | Bexar, Comal, Gonzales, Guadalupe, Wilson | 52 min |
| Aug 2, 6:18 PM CDT | Special Weather Statement | EWX | DeWitt | 42 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.